MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1260
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ruby coil was implanted in the patient; however, the pusher assembly has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using a ruby coil, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, while advancing the ruby coil through the microcatheter, the physician experienced resistance and the ruby coil unintentionally detached within the microcatheter.It was reported that the physician was unable to retrieve the detached ruby coil.Therefore, the physician used another ruby coil to push the detached ruby coil from the microcatheter into the target location and the ruby coil was successfully implanted.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed the embolization coil was detached and revealed that the pusher assembly was fractured.If the device is advanced against resistance, damage such as kink and subsequent fracture of the pusher assembly may occur.If the pusher assembly is fractured, the pull wire will retract out of the pusher assembly distal tip and allow the embolization coil to detach.The detached embolization coil was not returned for evaluation.Based on the reported complaint, the root cause of resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19744259
Report Number3005168196-2024-00250
Device Sequence Number7655470
Product Code HCG
UDI-Device Identifier00814548019093
UDI-Public00814548019093
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C1260
Device Lot NumberF00011125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005